Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Burkitt's and longevity
Apr 3, 2011

Hi,

I was diagnosed with Burkitt's Lymphoma and told that I was HIV+ in the fall. My Oncologist had me go through an intense course of chemotherapy which I handled very well. I was also under the care of an Infectious Disease specialist who started me on antiretrovirals immediately. I will be having a PET-scan next month to confirm that the Burkitt's is gone. My Infectious Disease doctor recently tested me and found that my T-cells are over 200 and the virus is undetectable. Does the fact that I had the Burkitt's and that my T-cells were below 100 when I started therapy mean that my life span is greatly shortened?

Greg

Response from Dr. Frascino

Hi Greg,

When it comes to HIV/AIDS, none of us has a reliable crystal ball for what the future holds. For instance, if the mortality statistics when I was diagnosed with HIV in January 1991 were correct, I would be pushing up daisies today rather than attending a gay wedding in London (which is where I am today). Treatment of HIV/AIDS continues to make significant strides. Consequently, a discussion of longevity/mortality is really pure guesswork rather than scientific fact. What I will say is that the lifespan of HIVers who have access to good medical care and antiretrovirals has continued to improve, and we have no reason to believe that additional improvements are not headed our way.

That your T-cells have now climbed over the 200 mark and your HIV plasma viral load has plummeted to undetectable levels is cause for optimism and celebration. WOO-HOO! Focus on staying positive about being positive and let's get through this together. OK Greg?

Dr. Bob


Previous
Drug question about Atripla
Next
Sick and tired of sick and tired

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement